Alert archive / Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 2, 2022, 9:01 PM EDT for Arlington County, Fairfax County, Virginia; Montgomery County, Prince George's County, Maryland. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2022, 9:01 PM EDT (01:01 UTC)
- Expired
- Jul 3, 2022, 2:46 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, MD, Prince George's County, MD, Arlington County, VA, Fairfax County, VA
The radar
The Sterling radar (KLWX), 38 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 12:02 AM EDT | FLASH FLOOD | 1 Ssw Four Corners, MD | ABOUT SIX INCHES OF FLOWING WATER WAS ACROSS DALE DRIVE NEAR ELLSWORTH DRIVE. |
| Jul 3, 12:24 AM EDT | FLASH FLOOD | 1 S Four Corners, MD | THREE VEHICLES WERE STRANDED IN HIGH WATER WHEN SLIGO CREEK OVERFLOWED ITS BANKS ONTO SLIGO CREEK PARKWAY NEAR SCHUYLER ROAD. |
| Jul 3, 12:26 AM EDT | FLASH FLOOD | 1 Nnw Chevy Chase, MD | BEACH DRIVE WAS SHUT DOWN DUE TO ROCK CREEK FLOWING ACROSS IT BETWEEN MD-185 CONNECTICUT AVENUE AND KENSINGTON PARKWAY. |
| Jul 3, 12:30 AM EDT | FLASH FLOOD | 1 Ssw Beltsville, MD | THE SERVICE ROAD OF I-95/I-495 CAPITAL BELTWAY INNER LOOP WAS BLOCKED BY HIGH WATER PRIOR TO US-1 BALTIMORE AVENUE. |
| Jul 3, 12:30 AM EDT | FLASH FLOOD | Rock Creek - Sherrill D, DC | RAPID RISE OF SEVERAL FEET IN ABOUT AN HOUR ON ROCK CREEK AT SHERRILL DRIVE. |
| Jul 3, 12:53 AM EDT | FLASH FLOOD | 1 E Takoma Park, MD | SEVERAL VEHICLES STRANDED IN HIGH WATER DUE TO SLIGO CREEK OUT OF ITS BANKS NEAR THE INTERSECTION OF MD-650 NEW HAMPSHIRE AVENUE AND SLIGO CREEK PARKWAY. BOATS DEPLOYED. NEW HAMPSHIRE AVENUE CLOSED. |
| Jul 3, 12:53 AM EDT | FLASH FLOOD | 1 E Takoma Park, MD | VEHICLE STRANDED IN HIGH WATER DUE TO SLIGO CREEK OUT OF ITS BANKS NEAR THE INTERSECTION OF MD-650 NEW HAMPSHIRE AVENUE AND SLIGO CREEK PARKWAY. NEW HAMPSHIRE AVENUE CLOSED. |
| Jul 3, 1:30 AM EDT | FLASH FLOOD | Hyattsville, MD | RAPID RISE OF OVER 6 FEET IN ONE HOUR AT THE STREAM GAUGE ON NW BRANCH ANACOSTIA IN HYATTSVILLE. |
| Jul 3, 1:31 AM EDT | FLASH FLOOD | 1 Ese Takoma Park, MD | MD-410 EAST-WEST HIGHWAY WAS CLOSED AT MD-212 RIGGS ROAD. SLIGO CREEK WAS OUT OF ITS BANKS. |
| Jul 3, 1:39 AM EDT | FLASH FLOOD | 1 E Silver Spring, MD | SEVERAL HOMES WITH BASEMENTS FLOODED AND ELECTRICAL HAZARDS. FAMILIES DISPLACED. |
| Jul 3, 1:42 AM EDT | FLASH FLOOD | 1 Nw Hyattsville, MD | NEIGHBORHOOD FLOODED NEAR THE INTERSECTION OF 23RD AVENUE AND SHERIDAN STREET. MULTIPLE PEOPLE TRAPPED OR DISPLACED. |
| Jul 3, 2:18 AM EDT | FLASH FLOOD | 1 Ne The American Legio, MD | ROADWAY FROM I-495 CAPITAL BELTWAY TO CLARA BARTON PARKWAY WAS BLOCKED BY HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2592 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
142
WGUS51 KLWX 030101
FFWLWX
DCC001-MDC031-033-VAC013-059-030400-
/O.NEW.KLWX.FF.W.0021.220703T0101Z-220703T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
901 PM EDT Sat Jul 2 2022
The National Weather Service in Sterling Virginia has issued a
* Flash Flood Warning for...
Northwestern District of Columbia...
Southeastern Montgomery County in central Maryland...
Northwestern Prince Georges County in central Maryland...
North Central Arlington County in northern Virginia...
Northeastern Fairfax County in northern Virginia...
* Until midnight EDT.
* At 901 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Arlington... Bethesda...
College Park... Greenbelt...
Langley Park... Beltsville...
Pimmit Hills... Fort Totten...
University of Maryland... Mclean...
American Legion Bridge... Potomac...
Tysons Corner... Hyattsville...
White Oak... Takoma Park...
East Riverdale... Adelphi...
Kemp Mill... Chevy Chase...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3898 7720 3903 7705 3905 7688 3904 7688
3896 7691 3890 7721
FLASH FLOOD...RADAR INDICATED
$$
CJL4 follow-up statements
882
WGUS51 KLWX 030332
FFWLWX
DCC001-MDC031-033-VAC013-059-030700-
/O.EXT.KLWX.FF.W.0021.000000T0000Z-220703T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
1132 PM EDT Sat Jul 2 2022
The National Weather Service in Sterling Virginia has extended the
* Flash Flood Warning for...
Northwestern District of Columbia...
Southeastern Montgomery County in central Maryland...
Northwestern Prince Georges County in central Maryland...
North Central Arlington County in northern Virginia...
Northeastern Fairfax County in northern Virginia...
* Until 300 AM EDT.
* At 1132 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Arlington... Bethesda...
College Park... Greenbelt...
Langley Park... Beltsville...
Pimmit Hills... Fort Totten...
University of Maryland... Mclean...
American Legion Bridge... Potomac...
Tysons Corner... Hyattsville...
White Oak... Takoma Park...
East Riverdale... Adelphi...
Kemp Mill... Chevy Chase...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3898 7720 3903 7705 3905 7688 3904 7688
3896 7691 3890 7721
FLASH FLOOD...RADAR INDICATED
$$
DHOF526
WGUS71 KLWX 030347
FFSLWX
Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
1147 PM EDT Sat Jul 2 2022
DCC001-MDC031-033-VAC013-059-030700-
/O.CON.KLWX.FF.W.0021.000000T0000Z-220703T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
Fairfax VA-
1147 PM EDT Sat Jul 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY FOR
SOUTHEASTERN MONTGOMERY, NORTHWESTERN PRINCE GEORGES, NORTH CENTRAL
ARLINGTON AND NORTHEASTERN FAIRFAX COUNTIES AND THE NORTHWESTERN
DISTRICT OF COLUMBIA...
At 1147 PM EDT, Doppler radar indicated additional thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. The expected rainfall rate is 1 to 2 inches in
1 hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Arlington... Bethesda...
College Park... Greenbelt...
Langley Park... Beltsville...
Pimmit Hills... Fort Totten...
University of Maryland... Mclean...
American Legion Bridge... Potomac...
Tysons Corner... Hyattsville...
White Oak... Takoma Park...
East Riverdale... Adelphi...
Kemp Mill... Chevy Chase...
This includes the following Flood Prone Roads:
Military Road at 36th Road at Gulf Branch...
Beach Dr from Broad Branch Rd to Piney Branch Pkwy...
Connecticut Avenue just north of the Beltway...
Beach Drive along Rock Creek...
Sligo Creek Parkway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3898 7720 3903 7705 3905 7688 3904 7688
3896 7691 3890 7721
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DHOF380
WGUS71 KLWX 030428
FFSLWX
Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
1228 AM EDT Sun Jul 3 2022
DCC001-MDC031-033-VAC013-059-030700-
/O.CON.KLWX.FF.W.0021.000000T0000Z-220703T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
Fairfax VA-
1228 AM EDT Sun Jul 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING FOR SOUTHEASTERN MONTGOMERY, NORTHWESTERN PRINCE GEORGES,
NORTH CENTRAL ARLINGTON AND NORTHEASTERN FAIRFAX COUNTIES AND THE
NORTHWESTERN DISTRICT OF COLUMBIA...
At 1228 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar, local fire departments, and media. Several roads
in Silver Spring were blocked by high water.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Arlington... Bethesda...
College Park... Greenbelt...
Langley Park... Beltsville...
Pimmit Hills... Fort Totten...
University of Maryland... Mclean...
American Legion Bridge... Potomac...
Tysons Corner... Hyattsville...
White Oak... Takoma Park...
East Riverdale... Adelphi...
Kemp Mill... Chevy Chase...
This includes the following Flood Prone Roads:
Military Road at 36th Road at Gulf Branch...
Beach Dr from Broad Branch Rd to Piney Branch Pkwy...
Connecticut Avenue just north of the Beltway...
Beach Drive along Rock Creek...
Sligo Creek Parkway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3898 7720 3903 7705 3905 7688 3904 7688
3896 7691 3890 7721
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DHOF681
WGUS71 KLWX 030646
FFSLWX
Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
246 AM EDT Sun Jul 3 2022
DCC001-MDC031-033-VAC013-059-030656-
/O.CAN.KLWX.FF.W.0021.000000T0000Z-220703T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
Fairfax VA-
246 AM EDT Sun Jul 3 2022
...FLASH FLOOD WARNING FOR SOUTHEASTERN MONTGOMERY, NORTHWESTERN
PRINCE GEORGES, NORTH CENTRAL ARLINGTON AND NORTHEASTERN FAIRFAX
COUNTIES AND THE NORTHWESTERN DISTRICT OF COLUMBIA HAS BEEN REPLACED
WITH A FLOOD WARNING...
LAT...LON 3898 7720 3903 7705 3905 7688 3904 7688
3896 7691 3890 7721
$$
DHOFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:34 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 3:34 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
334 PM EDT Sat Jul 2 2022
.SYNOPSIS...
A cold front will drop into the area through tonight
before settling to the south Sunday. The boundary will weaken
as it lifts back northward Monday through Monday night, with
another boundary stalling out nearby for the middle and latter
portions of next week, resulting in unsettled conditions.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front entering West Virginia this afternoon will
continue tracking eastward into the CWA through tonight. Ahead
of the front is a surface trough along the Blue Ridge Mountains
which is progged to strengthen with peak heating and ample low
level moisture currently in place with dewpoints ranging from
the middle 60s to lower 70s. Temperatures this afternoon are in
the middle 80s to low 90s. Cloud cover from earlier/ongoing
convection across West Virginia is building across the area,
which will help keep temperatures in check a bit, and
potentially limiting the extent of instability that is able to
develop.
That being said, with the strengthening surface trough and
approach front, showers and thunderstorms will continue to spark
across the area this afternoon and into this evening. With
moderate instability building given the humid and moist
conditions in place, and the lift associated with the
approaching front, strong to severe storms will be possible this
afternoon and into this evening. Damaging wind gusts will be
the primary threat with a more isolated threat for large hail
given meager mid level lapse rates. Areas along and east of the
Blue Ridge, where the surface trough is lined up will have the
best chance of severe thunderstorms. This is where a Severe
Thunderstorm Watch has been issued until 9pm this evening.
In addition to the severe threat, isolated instances of flash
flooding will also be possible given the ample moisture in place
at the surface and throughout the atmospheric column with PWATs
nearing an inch and three quarters. Where the strong
thunderstorms emerge will serve to be the areas for potential
flash flooding. Current thinking is the Baltimore/Washington
metro areas will be most susceptible for this potential given
the lower FFG, while localized rainfall amounts in the 1 to 3
inch range possible in a couple hours. As a result, a Flood
Watch remains in effect for the potential of flash flooding
until 10pm.
The front will slowly cross the area this evening and overnight,
but do expect a downtick in convective activity this evening
with the loss of daytime heating and waning instability. Showers
will remain in the forecast through the overnight hours as
cloudy skies persist.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The cold front will most likely stall out just to our south
Sunday, over southwestern VA into North Carolina. A few showers
are possible as an upper- level disturbance passes through in
the westerly flow aloft, but much of the time Sunday may turn
out dry. The best chance for a shower will be closer to the
boundary over our southern areas.
High pressure will briefly extend into the area Sunday night,
bringing dry conditions along with some lower humidity for this
time of year.
The high will move offshore Monday and the boundary to our south
will creep back north as it weakens. A return flow will allow
for seasonable conditions along with a little more humidity.
Latest guidance continues to suggest that much of Monday will
turn out dry, with the deeper moisture and unstable air
remaining to our south. A popup shower/t-storm cannot be
completely ruled out across the Potomac Highlands into central
Virginia, but even there any convection appears that it will be
isolated.
The return flow will continue through Monday night and shortwave
energy in a west to northwest flow aloft will approach the area.
This may trigger an isolated shower/t-storm. However, it appears
that much of the time will be dry, with deeper instability
holding off until the middle of next week.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The long term pattern will feature a broad upper ridge over the
central CONUS, putting our are on the periphery in NW flow. Several
impulses of upper-level energy will move from NW to SE across our
area in NW flow aloft during this time.
The one more organized threat of thunderstorms appears to be on
Tuesday afternoon as a cold front pushes through the region. This
looks to be the day with the best pairing of shear (30-40 knots) and
CAPE values in the 1000-1500 J/kg range. Do think this threat will
be rather marginal, but something to keep an eye on.
Otherwise, this pattern lends itself to chances for showers and
storms pretty much every day in the long term period with high
temperatures near seasonal averages. Predictability in the all
important finer scale details is inherently limited at this time
range. But, if waves rounding the upper trough and/or surface
boundaries (be it a front or residual outflow) move through during
or shortly after peak heating, there would likely be enough
instability to support strong to severe storms. We will also be on
the southern edge of the westerlies with seasonably strong flow
resulting in bulk shear values around or a little over 30 knots at
times; this could lend to further storm organization. Conversely,
meager mid-level lapse rates and potential cloud debris could temper
instability and limit the threat of stronger convection at
times.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A cold front over the Ohio Valley will track eastward into the
area through tonight, delivering showers and thunderstorms this
afternoon and evening, some of which may be severe with
damaging winds and large hail being the primary threat. The
best chance for storms will be mid afternoon through early
evening.
Convection will wane later this evening and overnight as the
front sinks southward with linger showers possible through day
break. Patchy fog will be possible across areas that experience
rain, resulting in MVFR VIS for a period.
The front will settle south of the terminals on Sunday, with
early morning showers dwindling as winds trend out of the north
northwest at less than 10 knots. The frontal boundary to the
south will weaken Monday and Monday night, with mostly dry
conditions and VFR prevailing.
Sub-VFR is possible in patchy late night/early morning fog or any
periods of showers/thunderstorms mid next week. S flow Tuesday
likely becomes NW Wednesday.
&&
.MARINE...
A cold front will approach the waters late this afternoon and
evening with the potential for strong to severe storms as it
crosses. An SCA is in effect for our middle and lower Chesapeake
Bay waters, as well as the lower Tidal Potomac through this
evening, with winds out of the south southwest.
The front will settle south of the waters Sunday as light
northerly winds prevail. Winds turn more southerly by Monday and
Monday night as the aforementioned front weakens to our south.
The gradient tightens a bit Monday night with the potential for
SCA gusts returning to the waters.
S flow Tuesday likely becomes NW by Wednesday. SCA gusts are
possible at times, along with the potential for strong storms.
&&
.TIDES/COASTAL FLOODING...
A south to southwest flow will cause elevated water levels, with
sensitive areas reaching action stage through tonight. However,
confidence for minor flooding is low since the flow will be west
of south.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 10 PM EDT this evening for DCZ001.
MD...Flood Watch until 10 PM EDT this evening for MDZ011-013-014-
504-506.
VA...Flood Watch until 10 PM EDT this evening for VAZ053-054.
WV...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ533-534-
537-543.
Flood Watch until 10 PM EDT this evening for ANZ535.
&&
SYNOPSIS...BKF
NEAR TERM...BKF
SHORT TERM...BJL
LONG TERM...DHOF/CJL
AVIATION...BKF/DHOF
MARINE...BKF/DHOF
TIDES/COASTAL FLOODING...BJL/DHOFHazardous weather outlook, Jul 2, 4:53 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 453 PM EDT Sat Jul 2 2022 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-032100- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 453 PM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect until 9pm this evening, with locally damaging wind gusts being the primary threat. A Flood Watch is in effect for the Washington and Baltimore Metropolitan areas until 10pm this evening for potential flash flooding in urban areas. Elsewhere, isolated instances of flash flooding are possible through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-032100- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 453 PM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for portions of north central Maryland, northern and central Virginia until 9pm this evening. Locally damaging wind gusts will be the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-032100- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 453 PM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight Isolated severe storms are possible this afternoon and evening, with locally damaging wind gusts being the primary threat. Isolated instances of flash flooding are possible during this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jul 2, 8:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 1 SW ROCKVILLE 39.07N 77.17W
07/02/2022 MONTGOMERY MD PUBLIC
TREES BLEW DOWN NEAR WOOTEN PARKWAY AND FALLS RD
BLOCKING SOME LANES.
&&
EVENT NUMBER LWX2204042
CASLocal storm report, Jul 2, 8:04 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 NNE POTOMAC 39.05N 77.18W
07/02/2022 MONTGOMERY MD EMERGENCY MNGR
A TREE AND WIRES BLEW DOWN NEAR THE 11900 BLOCK OF
HARMONY LN OFF OF VICTORY LN.
&&
EVENT NUMBER LWX2204043
CASLocal storm report, Jul 2, 8:07 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
807 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 2 WSW ROCKVILLE 39.07N 77.18W
07/02/2022 MONTGOMERY MD EMERGENCY MNGR
A TREE BLEW DOWN ONTO A RESIDENCE NEAR STARLIGHT CT AND
ROYAL OAK CT.
&&
EVENT NUMBER LWX2204044
CASLocal storm report, Jul 2, 8:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
832 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 1 NW ROCKVILLE 39.09N 77.17W
07/02/2022 MONTGOMERY MD EMERGENCY MNGR
REPORT OF WIRES DOWN WITH A TRANSFORMER FIRE NEAR THE
300 BLOCK OF MANNAKEE ST.
&&
EVENT NUMBER LWX2204045
CASLocal storm report, Jul 2, 8:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 SW ROCKVILLE 39.07N 77.17W
07/02/2022 MONTGOMERY MD EMERGENCY MNGR
WIRES BLEW DOWN INTO THE ROAD NEAR FALLS RD AND KERSEY
LN.
&&
EVENT NUMBER LWX2204046
CASLocal storm report, Jul 2, 8:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
854 PM EDT SAT JUL 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 1 S MIDDLETOWN 39.42N 77.55W
07/02/2022 FREDERICK MD 911 CALL CENTER
A TREE BLEW DOWN NEAR THE 3430 BLOCK OF BUSSARD RD.
&&
EVENT NUMBER LWX2204047
CASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 2, 9:37 PM EDT | Special Marine Warning | LWX | 63 min | |
| Jul 2, 11:00 PM EDT | Flash Flood Warning | LWX | Loudoun | 3 hr |
| Jul 3, 12:25 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 3, 2:46 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax | 6 hr |
| Jul 3, 2:48 AM EDT | Areal Flood Warning | LWX | Arlington | 6 hr |
| Jul 2, 8:07 PM EDT | Areal Flood Warning | LWX | Cecil | 5 hr |
| Jul 2, 8:34 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Jul 2, 9:13 PM EDT | Severe Thunderstorm Warning | LWX | Cecil | 47 min |
| Jul 2, 9:16 PM EDT | Tornado Warning | LWX | Cecil | 16 min |
| Jul 2, 10:31 PM EDT | Flash Flood Warning | LWX | Montgomery | 3 hr |
| Jul 2, 10:52 PM EDT | Flash Flood Warning | LWX | Montgomery | 3 hr |
| Jul 2, 11:16 PM EDT | Areal Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Jul 3, 12:52 AM EDT | Flash Flood Warning | LWX | Prince George's | 116 min |
| Jul 3, 1:17 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 43 min |
| Jul 3, 1:19 AM EDT | Areal Flood Warning | LWX | Montgomery | 3 hr |
| Jul 3, 1:48 AM EDT | Areal Flood Warning | LWX | Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2022Flash Flood Warnings in Maryland, 2022Flash Flood Warnings in District of Columbia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.